Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
138 Doctors are Online

Suggest treatment for vertigo

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 492 Questions
Question
HI Doctor,

I have been experiencing vertigo and taking stugeron from the pharmacy. Is there any other medicine you could recommend and preventative measure recommended.

Thanks
Posted Sat, 16 Aug 2014 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Bhagyalaxmi Nalaparaju 3 hours later
Brief Answer:
Continue Stugeron.

Detailed Answer:
Hi,
Thanks for writing to us.

Vertigo could be multiple reasons like Benign positional vertigo which is common cause for vertigo or it could be inner ear problem like nerve inflammation. Treatment depends upon cause of vertigo.
Stugeron in cinnarizine antihistamine used for to control symptoms of vertigo like vomiting nausea,motion sickness. Continue this medication two tablets twice a day.
If you will not see any improvement after 3 days you can switch over to betahistamine 8 mg three times a day for 5 days. This is a prescription drug.

If your vertigo persist or you will not improve after medication I would suggest you visit an ENT specialist to rule out underlying cause of vertigo by doing full inner ear examination if doctor found any abnormality he/she may Doctor may suggest CT or MRI scan if indicated. Doctor may suggest Epley maneuver to control benign vertigo.
If you are taking any medication discuss with doctor about it,some medications can cause vertigo.

Here I am giving some suggestion
Elevate your head end of bed while lying down.
Drink plenty of water or fluids.
Avoid driving when you get vertigo attack.
Avoid alcohol while taking medication.
Avoid sudden and rapid head movements like looking up and down.

Hope I have answered your query.
If you have any queries I will be happy to help you.
Thank you.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor